Alert archive / Minnesota / Special Weather Statements in 2016
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at May 26, 2016, 2:14 AM CDT for Scott County, Minnesota. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 26, 2016, 2:14 AM CDT (07:14 UTC)
- Expired
- May 26, 2016, 3:00 AM CDT
- In force
- 46 min
- Issued by
- NWS Twin Cities, MN
County Scott County, MN
The radar
The Minneapolis radar (KMPX), 17 km from the middle of the area, began a volume at 07:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 7.2 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 755 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 1033 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 111 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 4.1
The text
As transmitted.
565
WWUS83 KMPX 260714
SPSMPX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
214 AM CDT THU MAY 26 2016
MNZ069-260800-
SCOTT-
214 AM CDT THU MAY 26 2016
...A STRONG THUNDERSTORM WILL AFFECT EASTERN SCOTT COUNTY...
AT 214 AM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER HELENA...OR 23
MILES NORTHWEST OF NORTHFIELD...MOVING NORTHEAST AT 20 MPH.
WINDS IN EXCESS OF 30 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
EDEN PRAIRIE...BURNSVILLE...SHAKOPEE...SAVAGE...PRIOR LAKE...NEW PRAGUE...
JORDAN...CREDIT RIVER...HELENA...MARYSTOWN AND ST BENEDICT.
THIS INCLUDES U.S. HIGHWAY 169 BETWEEN MILE MARKERS 96 AND 116.
LAT...LON 4457 9376 4470 9365 4471 9362 4473 9363
4480 9356 4481 9343 4478 9338 4479 9333
4470 9332 4455 9359
TIME...MOT...LOC 0714Z 227DEG 19KT 4462 9358
$$
BORGHOFFWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at May 25, 10:50 PM CDT, 3 hours 24 minutes earlier.
Area forecast discussion, May 25, 10:50 PM CDT, 3 hours 24 minutes before
Area Forecast Discussion National Weather Service Twin Cities/Chanhassen MN 1050 PM CDT WED MAY 25 2016 .SHORT TERM...(This evening through Thursday) Issued at 345 PM CDT Wed May 25 2016 Tonight and Thursday...Surface analysis this afternoon puts a low pressure center near the MN/ND/SD triple-point with a warm front snaking east-southeastward through the Twin Cities metro into southwestern WI and its associated cold front dropping south to the TX/OK panhandle area. Aloft, a wobbling upper level low over the Montana international border is slowly rotating eastward into NE Montana while several shortwave trough axes swing around the eastern and southern peripheries of the upper low. KMPX radar has shown a re- firing of convection this afternoon mainly over the western WI portion of the coverage area, the area which hadn't truly been worked over by morning convection mainly impacting the MN portion of the coverage area. Destabilization along and in advance of the surface front plus plenty of low level moisture has led to this re- development. Storms will likely last for the next few hours in this portion of the coverage area. Much more isolated storms have also started to develop in the MN portion of the coverage area and these storms will likely persist so long as daytime heating is received so will maintain the higher chances for precipitation in WI with lesser chances in MN. Chances overall diminish through the night as the cold front out west makes gradual progress eastward across MN and reaches the MN/WI border by daybreak Thursday morning. Much of the day Thursday will remain dry as the cold front stalls out just south of the coverage area but then then front will start to gradually lift back north by late in the day Thursday, potentially allowing another late-afternoon firing up of convection over southern portions of MN into far SW WI. Not looking for much tomorrow but it does warrant 20-30 percent chance late. As for temperatures, and particularly dewpoints, this approaching cold front will not result in any airmass change in terms of the reduction of temperatures but it will result in a slightly drier airmass, thus lower dewpoints going into Thursday. In fact, whereas highs today reached the mid to upper 70s for much of the area, highs on Thursday will climb into the lower to middle 80s. With the elevated dewpoints in place already, lows tonight will only drop to the upper 50s to lower 60s and be quite muggy. In that light, there is some potential for patchy to areas of fog but with winds around 5 knots, the low level moisture may well manifest itself as low stratus rather than fog through daybreak. Shortly after daybreak, the breaking of the inversion should allow the lower level moisture to mix out and present a mix of sun and clouds for much of the day tomorrow. .LONG TERM...(Thursday night through Wednesday) Issued at 345 PM CDT Wed May 25 2016 Active weather continues throughout the period as a parade of shortwave disturbances traverse through the west/southwest flow. While a quick glance at the 7-day forecast may give the impression that the period is going to be a washout, that is not the case. There will be breaks between showers/thunderstorms, but the timing will be tricky until closer in time. The period does however look to start off on a wet note, with both gfs and ecmwf models ejecting a shortwave trough into the area from the southwest low, and pushing a surface trough across the area from Thursday night through Saturday. Much of the area could see 1-2 inches of rain during this time frame, along with a potential for severe weather depending on how timing with the trough/instability plays out. Definitely bears watching. Sunday looks to have the highest potential to be a dry day, as mid level riding works in overhead in the wake of the trough. This will be the case into the Memorial Day holiday, but given the pattern, cannot go totally dry with the forecast given the threat for isolated to widely scattered convection. The next trough will start spreading shortwave energy into the area on Tuesday, when higher precipitation chances have been included. Temperatures remain near to above normal through the middle of next week. && .AVIATION...(For the 06Z TAFS through 06Z Thursday night) Issued at 1046 PM CDT Wed May 25 2016 Overnight, we'll see showers and a few thunderstorms work through the area so went ahead and included a mention of thunder across most of the TAF sites. In western WI, fog will be an issue, especially at Eau Claire. Low stratus will continue to affect sites north of the warm front, including STC and RNH. By tomorrow morning, the fog and stratus should dissipate and overnight precip should be gone to the east. Expect VFR conditions tomorrow. Winds will generally become southwest but not strong. Tomorrow night, low clouds and precip chances will quickly fill in from the south. KMSP...No change from the main discussion. /OUTLOOK FOR KMSP/ Fri...Chance MVFR. TSRA Likely. Wind SE 5-10 kts. Sat...Chance MVFR. TSRA Likely. Wind SE 5-10 kts. Sun...Mainly VFR. Slight chance MVFR/TSRA. Wind SW 5-10 kts. && .MPX Watches/Warnings/Advisories... WI...None. MN...None. && SHORT TERM...JPC LONG TERM...LS AVIATION...SPD
Hazardous weather outlook, May 25, 1:07 PM CDT, 13 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 107 PM CDT WED MAY 25 2016 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 261815- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 107 PM CDT WED MAY 25 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA...EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA... SOUTHEAST MINNESOTA...SOUTHWEST MINNESOTA...WEST CENTRAL MINNESOTA...NORTHWEST WISCONSIN AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL LIFT NORTH ACROSS THE FORECAST AREA THIS AFTERNOON...THEN ADDITIONAL SCATTERED THUNDERSTORMS ARE POSSIBLE THIS EVENING INTO THE EARLY MORNING HOURS. ALTHOUGH SEVERE WEATHER POTENTIAL IS LOW...ISOLATED STRONG TO SEVERE THUNDERSTORMS PRODUCING LARGE HAIL OR DAMAGING WINDS CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY AN ACTIVE WEATHER PATTERN WILL LAST THROUGH THE MEMORIAL DAY WEEKEND WITH SEVERAL ROUNDS OF THUNDERSTORMS EXPECTED. THE THREAT FOR LOCALLY HEAVY RAINFALL AND SEVERE WEATHER WILL EXIST WITH ANY THUNDERSTORM ACTIVITY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT EXPECTED TO BE NEEDED THROUGH TONIGHT.
In the hours before
Local storm report, May 26, 12:45 AM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1245 AM CDT THU MAY 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1244 AM HAIL 1 SSE NICOLLET 44.27N 94.18W
05/26/2016 M1.00 INCH NICOLLET MN TRAINED SPOTTER
NICKEL TO QUARTER SIZE HAIL REPORTED.
&&
NWS TWIN CITIES/CHANHASSEN MN
IRIS SYSTEMLocal storm report, May 26, 1:35 AM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
135 AM CDT THU MAY 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 AM HAIL 5 E MADELIA 44.05N 94.31W
05/26/2016 M0.75 INCH BLUE EARTH MN LAW ENFORCEMENT
&&
NWS TWIN CITIES/CHANHASSEN MN
IRIS SYSTEMLocal storm report, May 26, 1:45 AM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
145 AM CDT THU MAY 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0144 AM HAIL LAKE CRYSTAL 44.10N 94.22W
05/26/2016 M1.00 INCH BLUE EARTH MN 911 CALL CENTER
&&
NWS TWIN CITIES/CHANHASSEN MN
IRIS SYSTEMSpecial weather statement, May 26, 2:01 AM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
201 AM CDT THU MAY 26 2016
MNZ076-083-084-092-093-260745-
FREEBORN-WASECA-FARIBAULT-BLUE EARTH-LE SUEUR-
201 AM CDT THU MAY 26 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT BLUE EARTH...WASECA...
WESTERN FREEBORN...SOUTHEASTERN LE SUEUR AND FARIBAULT COUNTIES...
AT 201 AM CDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM SKYLINE TO NEAR MAPLETON TO FROST.
MOVEMENT WAS EAST AT 40 MPH.
WIND GUSTS OF 50 TO 55 MPH ARE POSSIBLE WITH THESE STORMS.
THESE STORMS WILL BE NEAR...
MINNESOTA LAKE AROUND 205 AM CDT.
EAGLE LAKE AROUND 210 AM CDT.
PEMBERTON AROUND 215 AM CDT.
WELLS...MADISON LAKE...MANSFIELD AND WALDORF AROUND 220 AM CDT.
ELYSIAN AROUND 225 AM CDT.
NEW RICHLAND...ALDEN...FREEBORN AND CONGER AROUND 230 AM CDT.
WASECA AND WATERVILLE AROUND 235 AM CDT.
ALBERT LEA AND HARTLAND AROUND 240 AM CDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE KIESTER...WALTERS...
MATAWAN...SMITHS MILL...BARODA...ALBERT LEA AIRPORT...ALMA CITY...WASECA
AIRPORT...BRUSH CREEK AND GREENLAND.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 35 BETWEEN MILE MARKERS 1 AND 8.
INTERSTATE 90 BETWEEN MILE MARKERS 122 AND 157.
U.S. HIGHWAY 14 BETWEEN MILE MARKERS 131 AND 163.
U.S. HIGHWAY 169 BETWEEN MILE MARKERS 41 AND 55.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4350 9408 4385 9405 4416 9422 4419 9414
4416 9405 4417 9401 4423 9401 4430 9353
4420 9352 4395 9340 4385 9341 4384 9338
4350 9332
TIME...MOT...LOC 0701Z 252DEG 36KT 4416 9404 4389 9393 4359 9392
BORGHOFFLocal storm report, May 26, 2:02 AM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
202 AM CDT THU MAY 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 AM TSTM WND GST 2 NNW BLUE EARTH 43.66N 94.12W
05/26/2016 M55 MPH FARIBAULT MN MESONET
&&
NWS TWIN CITIES/CHANHASSEN MN
IRIS SYSTEMSpecial weather statement, May 26, 2:14 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
214 AM CDT THU MAY 26 2016
MNZ069-260800-
SCOTT-
214 AM CDT THU MAY 26 2016
...A STRONG THUNDERSTORM WILL AFFECT EASTERN SCOTT COUNTY...
AT 214 AM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER HELENA...OR 23
MILES NORTHWEST OF NORTHFIELD...MOVING NORTHEAST AT 20 MPH.
WINDS IN EXCESS OF 30 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
EDEN PRAIRIE...BURNSVILLE...SHAKOPEE...SAVAGE...PRIOR LAKE...NEW PRAGUE...
JORDAN...CREDIT RIVER...HELENA...MARYSTOWN AND ST BENEDICT.
THIS INCLUDES U.S. HIGHWAY 169 BETWEEN MILE MARKERS 96 AND 116.
LAT...LON 4457 9376 4470 9365 4471 9362 4473 9363
4480 9356 4481 9343 4478 9338 4479 9333
4470 9332 4455 9359
TIME...MOT...LOC 0714Z 227DEG 19KT 4462 9358
BORGHOFFThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 8:00 PM CDT | Severe Thunderstorm Warning | MPX | Morrison | 45 min |
| May 25, 10:33 PM CDT | Special Weather Statement | MPX | Martin | 42 min |
| May 25, 10:50 PM CDT | Severe Thunderstorm Warning | MPX | Martin | 55 min |
| May 25, 11:20 PM CDT | Severe Thunderstorm Warning | MPX | Faribault, Martin | 55 min |
| May 25, 11:37 PM CDT | Severe Thunderstorm Warning | MPX | Blue Earth, Faribault, Martin | 38 min |
| May 25, 11:51 PM CDT | Severe Thunderstorm Warning | MPX | Blue Earth, Brown, Nicollet | 54 min |
| May 26, 12:30 AM CDT | Severe Thunderstorm Warning | MPX | Nicollet | 45 min |
| May 26, 12:48 AM CDT | Severe Thunderstorm Warning | MPX | Blue Earth, Brown | 27 min |
| May 26, 1:05 AM CDT | Severe Thunderstorm Warning | MPX | Martin, Watonwan | 40 min |
| May 26, 1:16 AM CDT | Severe Thunderstorm Warning | MPX | Le Sueur, Nicollet | 44 min |
| May 26, 1:38 AM CDT | Severe Thunderstorm Warning | MPX | Blue Earth, Nicollet | 24 min |
| May 26, 2:01 AM CDT | Special Weather Statement | MPX | Blue Earth, Faribault, Waseca | 44 min |
| May 26, 3:07 AM CDT | Special Weather Statement | MPX | Goodhue | 53 min |
Nearby
Special Weather Statements in Minnesota, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.